×

Pricing options under jump diffusion processes with fitted finite volume method. (English) Zbl 1142.91576

Summary: This paper develops a numerical method for a partial integro-differential equation and a partial integro-differential complementarity problem arising from European and American options valuations respectively when the underlying assets are driven by a jump diffusion process. The method is based on a fitted finite volume scheme for the spatial discretization and the Crank-Nicolson scheme for the time discretization. The fully discretized system is solved by an iterative method coupled with an FFT for the evaluation of the discretized integral term, while the constraint in the American option model is imposed by adding a penalty term to the original partial integro-differential complementarity problem. We show that the system matrix of the discretized system is an \(M\)-matrix and propose an algorithm for solving the discretized system. Numerical experiments are implemented to show the efficiency and robustness of this method.

MSC:

91B28 Finance etc. (MSC2000)
60J60 Diffusion processes
60J75 Jump processes (MSC2010)
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
91B24 Microeconomic theory (price theory and economic markets)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Almendral, A.; Oosterlee, C.W., Numerical valuation of options with jumps in the underlying, Appl. math. comput., 53, 1-18, (2005) · Zbl 1117.91028
[2] Amin, K., Jump diffusion option valuation in discrete time, J. finance, 48, 1863-1883, (1993)
[3] Anderson, A.; Andresen, J., Jump diffusion process: volatility smile Fitting and numerical methods for option pricing, Rev. derivat. res., 4, 231-262, (2000)
[4] Angermann, L.; Wang, S., Convergence of a fitted finite volume method for European and American option valuation, Numer. math., 106, 1-40, (2007) · Zbl 1131.65301
[5] Black, F.; Scholes, M., The pricing of options and corporate liabilities, J. political econ., 81, 637-659, (1973) · Zbl 1092.91524
[6] Cont, R.; Tankov, P., Financial modelling with jump processes, (2004), Chapman and Hall/CRC Boca Raton, FL · Zbl 1052.91043
[7] d’Halluin, Y.; Forsyth, P.A.; Vetzal, K.R., Robust numerical methods for contingent claims under jump diffusion processes, IMA J. numer. anal., 25, 87-112, (2005) · Zbl 1134.91405
[8] Duffy, D.J., Finite difference methods in financial engineering: A partial differential equation approach, (2006), Wile Finance West Sussex, England · Zbl 1141.91002
[9] Dupire, B., Pricing with a smile, Risk, 7, 18-20, (1994)
[10] Forsyth, P.A.; Vetzal, K.R., Quadratic convergence for valuing American options using a penalty method, SIAM J. sci. comput., 23, 2095-2122, (2002) · Zbl 1020.91017
[11] Heston, S.L., A closed-form solution for options with stochastic volatility with applications to bond and currency options, Rev. financial stud., 6, 327-343, (1993) · Zbl 1384.35131
[12] Huang, C.-S.; Hung, C.-H.; Wang, S., A fitted finite volume method for the valuation of options on assets with stochastic volatilities, Computing, 77, 297-320, (2006) · Zbl 1136.91441
[13] Hull, J., Options, futures, and other derivatives, (2005), Prentice-Hall Englewood Cliffs · Zbl 1087.91025
[14] Hull, J.; White, A., The pricing of options on assets with stochastic volatilities, J. finance, 42, 281-300, (1987)
[15] Van Loan, C., Computational frameworks for the fast Fourier transform, Frontiers in applied mathematics, vol. 10, (1992), SIAM Philadelphia, PA · Zbl 0757.65154
[16] Merton, R.C., Option pricing when underlying stock return are discontinuous, J. financial econ., 3, 125-144, (1976) · Zbl 1131.91344
[17] Rannacher, R., Finite element solution of diffusion problems with irregular data, Numer. math., 43, 309-327, (1984) · Zbl 0512.65082
[18] Wang, S., A novel fitted finite volume method for the black – scholes equation governing option pricing, IMA J. numer. anal., 24, 699-720, (2004) · Zbl 1147.91332
[19] Wang, S.; Yang, X.Q.; Teo, K.L., Power penalty method for a linear complementarity problem arising from American option valuation, J. optim. theory appl., 129, 227-254, (2006) · Zbl 1139.91020
[20] Wilmott, P., Derivatives, (1998), Wiley New York
[21] Young, D.M., Iterative solution of large linear systems, (1971), Academic Press New York · Zbl 0204.48102
[22] K. Zhang, S. Wang, A computational scheme for options under jump diffusion processes, Int. J. Numer. Anal. Mod., in press. · Zbl 1159.91402
[23] K. Zhang, S. Wang, X.Q. Yang, K.L. Teo, A power penalty approach to numerical solutions of two-asset American Options, Working Paper, 2007.
[24] Zhang, X.L., Numerical analysis of American option pricing in a jump diffusion model, Math. operat. res., 22, 668-690, (1997) · Zbl 0883.90021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.